MAUDE Adverse Event Report: ANGIODYNAMICS SMART PORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS SMART PORT; PORT & CATHETER, IMPLANTED
Model Number CT80STPD-NFVI
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/27/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.The firm is attempting to obtain the device.An investigation into the root cause for product problem is currently in progress.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
Complaint was filed via angiodynamics' ethics hotline, case #34: (b)(6) was informed by (b)(6), rn first assist, about a port that was manufactured by angiodynamics, inc.And that tore in half.The port was placed in the patient during surgery at (b)(6) on (b)(6) 2019, but it is unknown when the port was torn.It was not torn during the insertion of the port, but possibly later on during treatment.It was reported that doctors were giving the patient treatment when they heard a pop and saw that the port had torn in half.The port's lot number is 5418429 and the category is ct80stpd-nfvi1.(b)(6) wishes to document this issue with the company.It was reported the defective disposable device is available for return to the manufacturer for evaluation.
 
Additional Manufacturer Narrative
Received one port with catheter tubing and blue boot for evaluation.As received, the catheter and blue boot were attached to the port.The port and catheter tubing contained biomaterial {blood}inside and out.The catheter was fractured at the 17cm mark just outside of the blue boot, it was not detached in two pieces.It was also noted during the disinfection process that the catheter was occluded with bio material {blood clots} inside.The location of the catheter fracture suggests potential failure due to flexural fatigue of the tubing in the port pocket/tunnel area.The end user attaches the catheter tubing and blue boot connector to the port during the implantation procedure.This is consistent with the information that the port was placed and in situ for more than 9 months before the fracture event the customer's reported complaint description is confirmed for a hole/fracture in the catheter tubing; fracture is located at the distal junction of the catheter tubing and the blue boot (end of outlet tube/stem).A definitive root cause for this complaint event could not be determined.A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.Labeling review: the instructions for use, (16608102-01) which is supplied to the user with this item number, contains the following statements: - absence of a blood return or a poor blood return can be a sign of a potential complication such as occlusion, kinking, breakage, pinch-off syndrome, fibrin formation, thrombosis or malposition.This should be evaluated prior to device usage.A blood return should be present prior to usage of device for any therapy or testing.- if the patient complains of pain, or if there is swelling when the device is flushed or when medication or contrast media is administered, evaluate the device for infiltration, proper needle placement, and potential complications such as occlusion, kinking, breakage, pinch-off syndrome, thrombosis or malposition.Failure to assess these complaints or observations can lead to device failure.Caution: avoid piercing catheter with suture needle.Potential complications: catheter fragmentation and catheter pinch-off.Catheter placement considerations: warning: avoid medial catheter placement into subclavian vein through percutaneous technique.This placement could lead to catheter occlusion, damage, rupture, shearing, or fragmentation due to compression of the catheter between the first rib and clavicle.Catheter shearing has been reported when the catheter is inserted via a more medial route in the subclavian vein.To avert device damage and/or patient injury during catheter placement: · avoid accidental device contact with sharp instrument and mechanical damage to the catheter material.Use only smooth-edged atraumatic clamps or forceps.· do not use the catheter if there is any evidence of mechanical damage or leaking.· avoid sharp or acute angles during implantation which could compromise the patency of the catheter lumen(s).· carefully follow the connection technique given in these instructions to insure proper catheter connection and to avoid catheter damage.A review of the angiodynamics complaint system noted no trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint # (b)(4).

Brand Name
SMART PORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny
MDR Report Key9700657
Report Number1317056-2020-00021
Device Sequence Number2756095
Product Code LJT
UDI-Device IdentifierH787CT80STPDNFVI1
UDI-PublicH787CT80STPDNFVI1
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K101017
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Reporter Type Manufacturer
Report Source health professional,other,use
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Model NumberCT80STPD-NFVI
Device Catalogue NumberH787CT80STPDNFVI1
Device Lot Number5418429
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer01/27/2020
Initial Report FDA Received Date02/12/2020
Supplement Report FDA Received Date04/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;